CSN Login
Members Online: 19

Anybody lost a lot of weight?

veronica57
Posts: 98
Joined: May 2010

I never really ate a lot. But it was difficult to lose weight. Before I was diagnosed last March with Papillary Carcinoma, I noticed my weight beginning to drop. I had come down from over 260lbs to about 246. But I didn't know why. Since June of this this year, my weight really took a nose dive. My clothes were getting so big, I was almost ashamed to go my appointments. My daughter gave me some of her jeans.

I'm beginning to stabilize now. I was 201 last week. So I've only lost one lb. since September. I started taking Nexevar at the end of July. Even though I had to stop them several times, I'm thinking this is slowing down the weight loss. Despite the way I lost it, it is one good thing that has come from this ordeal.

nasher
Posts: 507
Joined: Apr 2010

i had the reverse.

i was ~240 before diagnosed with thyroid cancer papillary and follicular. (nov 2009)

by the time they removed my thyroid (febuary 2010) i was up to about 295

now (nov 2010) i have had my thyroid removed, radiation treatment, on synthroid and i am sitting at ~290

so no i have had the reverse and i am trying my best to loose this and more.

veronica57
Posts: 98
Joined: May 2010

How high is your dosage of synthroid? I think the synthroid is probably is starting to work for you. I have 100's and I still have 200's too. As long as I take the 100's, I'm ok. But if I run out and take the 200's, I eat excessively. I thought, the higher the dosage, the better our metabolism works. I will ask the doctor on Monday. Good luck to you.

nasher
Posts: 507
Joined: Apr 2010

im on 200's

as fas as i know the higher the dose the higher it should kick your metabolism but i dont know eithor.

sunnyaz
Posts: 582
Joined: Oct 2010

Hi Veronica,
In 2008 I lost a lot of weight but I was dieting and exercising. I had never been able to loose weight so easily in my life. Probably because I was hyperthyroid. I started gaining weight in 2009 before my diagnosis. That's how I knew something was wrong. My doctor played it off as "hereditary" and that I was getting older even though I exercised heavily every day. I was very a active and athletic woman of 135 pounds in January of 2009 and by October just before my Thyroidectomy and my diagnosis I was back up to 175 pounds. I am currently taking 175 mcg's of Synthroid and can't loose a single pound despite all my efforts. I have been told that once you loose your thyroid it's almost impossible to loose weight. I am hoping this is not true or I can beat the odds and get back to my old weight again because I feel just horrible and tired all of the time. But, this may be because of my recurrence. I am getting ready for a third surgery to remove more Lymph nodes.
SunnyAZ

veronica57
Posts: 98
Joined: May 2010

When the thyroid is underactive, it is difficult to lose the weight. Your recurrence may very well be the cause of this and of course your tiredness. I find that my 100's agree with me better than the higher dosage of 200. Maybe your 175's are too high for you or perhaps too low. Good luck with your surgery.

Veronica

nevergiveup51
Posts: 40
Joined: Jan 2010

*

nevergiveup51
Posts: 40
Joined: Jan 2010

Hi SunnyAZ, don't worry you can and will lose weight. I weight 135 pounds and after surgery I now weigh 115. I think personally I am too skinny but I what I'm worry about is what I have read "sugar is a fuel for cancer" so I limit my self big time.

I am sorry that you have to go through another surgery. Did they find the problem with your lymph nodes though a full body scan? I'll keep you in my prayers tonight.

Best of luck, Debby

sunnyaz
Posts: 582
Joined: Oct 2010

Thanks for the positive reinforcement. I need to loose about forty pounds that I gained when I went Hypothyroid before my doctor would actually listen to what I was telling him. I am doing Weight Watchers (at the advise of the doctor I work for) now and trying to work out anywhere from half and hour to an hour and a half a day whenever possible. I have read that sugar "fuels" cancer but I had forgotten, so thanks for reminding me. Coincidentally, I started limiting my sugar intake with the new diet. I was a regular soda junkie for many years and now I drink diet soda. They didn't see any nodes on the scan, only on the Sonogram. I am having a biopsy on Friday because they think they found one on the left side now. The ENT/Surgeon actually took nodes from the WRONG section of my neck in June. The node he was supposed to remove was in section 6 and he only went to 3,4 and 5. Recurrence usually goes to section 6 first and then to 3, 4, and 5. I am so glad I have a better surgeon now. I have been told that surgeries are more and more risky each time, so I want to try to avoid as many as possible. I really hope and pray this is the last. Thanks for your prayers and support.
SunnyAZ
Julie

Farzana25's picture
Farzana25
Posts: 24
Joined: Dec 2010

Hi Veronica,

I am 29. and was diagnosed with papilary carcinoma last month. and i had my whole thyroid removed on 19th Nov. will have my RAI on 21st Dec.

i am loosing weight like anything. i was 56KG now i am below 54. and its been only 12 days so far. i am really scared now where this will end?

Regards
Farzana

veronica57
Posts: 98
Joined: May 2010

Hi Farzana25

I feel the same way. When is going to stop? Last week, I was down to 199. Yesterday, I had a ct scan and today, I find out if the nexevar is working. I'm afraid it isn't because I'm still losing weight that I can't explain. A nexevar nurse told me that the cancer is causing me to lose the weight. Of course, I want to lose some more weight. But I want to know that I'm in control of it. Let me know what your doctors tell you. Good luck.

Veronica

sunnyaz
Posts: 582
Joined: Oct 2010

I wouldn't worry too much. As long as you are eating and getting your nutrition, your body will know when to stop loosing. I wish I had this weight loss problem. No matter what I do, I can't get back down to my normal weight. Now the holidays are here and all the Drug Rep's are bringing food and chocolates to the Medical office where I work. It's so hard to resist them and I just know I am going to be sorry in January. Good thing I am having another surgery on the 17th, at least that will cut down on some of the temptation.
SunnyAZ

veronica57
Posts: 98
Joined: May 2010

I know the temptation of all the goodies during the holidays. Go ahead and enjoy. It only comes once a year, right:) I hope I'm not a downer but, I got weighed yesterday, and I'm down to 195. My daughter says, I have surpassed her, and she's upset with me:) Happy Holidays and good luck with your surgery.

Veronica

sunnyaz
Posts: 582
Joined: Oct 2010

Thanks Veronica! I am staying at a stable 185. I am just trying not to gain anymore. After my third surgery on the 17th of this month I can get back into a regular regimen of cardiovascular exercise. Believe it or not, I have contacted Dr. Oz for help. I know it sounds like a stretch, but maybe he will reply. How desperate does a person have to be? I guess there is a chance though. I have refused to buy larger clothes because I am determined to fit back into my size 6-8 clothes before spring. I wear a lot of sweat's and loose stuff. The only thing I was forced to buy was Scrubs for work. Can't go to work naked or in sweats. I still have some Scrubs from when I was 135 pounds but will have to invest in a few smaller tops after I loose the weight. Thank God for draw string pants!
Julie-SunnyAZ

veronica57
Posts: 98
Joined: May 2010

You're right. Buying new clothes is a pain. I don't have but so much now, and the things I bought in Sept. are getting too big. 185 is not a bad size. I wouldn't stress as long you're staying stable. I would like to get down to 135. But the nurse at my onco's office said that's too small for me now at my age. I'm 53. But I'll settle for 150. Let me know if Dr. Oz responds.
Veronica

nevergiveup51
Posts: 40
Joined: Jan 2010

Hi Veronica, I hear people talking about "nexevar". What is that?

Also, I can't say for sure but it is not the cancer that is making you lose weight, it may be your treatment for cancer that is causing you to lose weight but not the cancer itself. Maybe that is what she meant. It's real scary this think of ours but this site has helped me out a lot so when I start to lose it, I log in.

Debby

veronica57
Posts: 98
Joined: May 2010

I've been taking it since July. But it hasn't done anything for me. In fact, new nodules are growing in my lungs and the existing ones are getting bigger. I got a pic line the other day, to prepare me for intravenous chemo which I will be starting on Monday. While they did the pic line, I saw the nodules in my lungs for the first time. It looked awful.

veronica57
Posts: 98
Joined: May 2010

My hand hit something and I posted too soon. Anyway, Nexevar is just one of several chemo pills. Sutent in another, I hear. But my onco says, it's pretty much like the nexevar. They are normally used for treating liver and kidney cancer. But doctors have been trying for patients with thyroid cancer. There are side effects from it. Some people experience the same side effects that come with intravenous chemo. But my worst experience was damage to my feet. I had a rash for a while also. But it went away. God bless.
Veronica

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network